Lexapro Withdrawal - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 12 Old 06-28-2009, 01:11 PM - Thread Starter
 
canadianchick's Avatar
 
Join Date: May 2005
Location: Enjoying the early Spring!!! Yeah!
Posts: 3,678
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have decreased and eventually stopped my Lexapro. I have been on an anti-depressent for over 7 years. It has been 10 days since I have taken it and the first week was hellish. I had a headache and flu like sypmtoms but have been feeling ok for the past few days. I quit drinking Diet Pepsi 6 weeks ago after drinking over 2 litres a day for the past 20 + years and the withdrawal from that seemed worse. Anyway does antone else have any stories about coming off of Lexapor and the side effects. TIA.

Kim, proud CPS mom to Marnie and my 4 legged kids, Jess, Zander, Oliver, Stumpy and Eddie.
canadianchick is offline  
#2 of 12 Old 06-28-2009, 01:53 PM
 
anne1140's Avatar
 
Join Date: Apr 2007
Posts: 928
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Not Lexapro, but Zoloft. I've been on Zoloft, then off, then on, then off, and now I'm on again. This should be a clue to me that I need to stay on. Anyway, I did have pretty bad withdrawal symptoms, but they only lasted a few days. It felt like I was being zapped in the head with electricity, and no matter what I tried to do (like lying down and going to sleep), it continued. It gradually tapered off.

I don't plan on going off Zoloft this time, but if I do, that's not something I look forward to again. Supposedly, it's rare, but I really don't think so. My mom had the same thing happen, and I've heard others who have, as well.

Mama to learning.gifJulian Matthew, born 5/10/2011 nocirc.gif  

Hopeful vbac.gif for the next!

 

anne1140 is offline  
#3 of 12 Old 06-30-2009, 01:22 AM
 
Calliesmom's Avatar
 
Join Date: Jun 2009
Posts: 5
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I am currently lowering my dosage off of Lexapro and hopefully soon completely off of it. I too have been on anti-depressants for atleast 10 yrs. I have the flu like symptoms and headache. I am now taking st. johns wort, magnesium and vitamin B6 to replace what i will be lacking. I am taking my Lexapro everyother day and cut my mg in half. The days i dont take it i take my vitamins. Stick with it maybe you should try the vitamins too, they are working pretty well and its herbal so makes me feel a lot better about taking meds. let me kno if you need anything to help!
Calliesmom is offline  
#4 of 12 Old 06-30-2009, 01:23 AM
 
Calliesmom's Avatar
 
Join Date: Jun 2009
Posts: 5
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have the "zapping in the head" thing as well!! Good way of explaining it I didnt know how to explain it to anyone! thank you
Calliesmom is offline  
#5 of 12 Old 07-01-2009, 02:27 AM
 
Krisis's Avatar
 
Join Date: May 2008
Location: Utah
Posts: 1,135
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Ugh, I have the head zaps too. I felt so crappy when I was withdrawing from Lexapro. I don't have any advice OP because when I was going through withdrawal it was because I had forgotten to take the meds. Once I went back on the yuckies went away, and I haven't had a problem even though I switched from Lexapro to Zoloft. Just wanted to chime in and say those head zappy things scare the crap out of me. I heard that if you go off your meds too fast they can become permanent. :

Kris - married to Nate since 12/06, mom to Toby since 1/08. Also servant to two felines. Done having babies for medical reasons.

Krisis is offline  
#6 of 12 Old 07-01-2009, 11:50 PM - Thread Starter
 
canadianchick's Avatar
 
Join Date: May 2005
Location: Enjoying the early Spring!!! Yeah!
Posts: 3,678
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
No zapping here yet. I have what feels like the flu again but not as bad as last week so i am guessing that it will hopefully get less and less. Isn't it crazy that something that helps us can cause so much uncomfort when we stop taking it. I will try the vitamins..... that never ocurred to me!

Kim, proud CPS mom to Marnie and my 4 legged kids, Jess, Zander, Oliver, Stumpy and Eddie.
canadianchick is offline  
#7 of 12 Old 07-09-2009, 08:32 PM
 
Savoir Faire's Avatar
 
Join Date: Nov 2007
Location: Nowhere near a shady tree.
Posts: 1,099
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Sounds like you stopped cold turkey. Tried that once....thought I had the flu. Nope, just withdrawl.

You should be slowly decreasing the amount you take....I would do half for a couple of weeks and then I went to one every other day before I stopped. Doing it that way won't give the same flu feeling....

Welcome to the Real World she said to me, condescendingly, take a seat. Take your life; plot it out in black and white.
Savoir Faire is offline  
#8 of 12 Old 07-09-2009, 08:34 PM
 
Savoir Faire's Avatar
 
Join Date: Nov 2007
Location: Nowhere near a shady tree.
Posts: 1,099
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Also...the zapping with zoloft is VERY common. i went off zoloft over a year ago and I'd never ever go back. I didn't have zapping but I became an emotional wreck.

Check out crazymeds (google it) for more info on your medicines

Welcome to the Real World she said to me, condescendingly, take a seat. Take your life; plot it out in black and white.
Savoir Faire is offline  
#9 of 12 Old 07-17-2009, 11:34 AM
 
nick&jonmom's Avatar
 
Join Date: Jan 2008
Location: Montana
Posts: 606
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Early in my 3 rd pregnancy I am about to embark on the terrifying roller coaster ride of weaning off Lexapro. I'm really scared to even try cause the pregnancy hormones alone are enough to get me majorly moody with my kids and don't know how crazy I'll be weaning.

Any suggestions that helped any of you cope?
nick&jonmom is offline  
#10 of 12 Old 07-17-2009, 11:35 AM
 
nick&jonmom's Avatar
 
Join Date: Jan 2008
Location: Montana
Posts: 606
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by Calliesmom View Post
I am currently lowering my dosage off of Lexapro and hopefully soon completely off of it. I too have been on anti-depressants for atleast 10 yrs. I have the flu like symptoms and headache. I am now taking st. johns wort, magnesium and vitamin B6 to replace what i will be lacking. I am taking my Lexapro everyother day and cut my mg in half. The days i dont take it i take my vitamins. Stick with it maybe you should try the vitamins too, they are working pretty well and its herbal so makes me feel a lot better about taking meds. let me kno if you need anything to help!
Is st johns wort safe to take during pregnancy?
nick&jonmom is offline  
#11 of 12 Old 07-17-2009, 02:24 PM
 
Dera's Avatar
 
Join Date: Sep 2008
Posts: 118
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I weaned off of Lexapro and I did it VERY slowly after a bad experience with Effexor several years ago. The zapping (great way to explain it) was really tough for me so it actually helped gauge how slowly to come off of the Lexapro. For a week or so I went to half a pill daily, then a quarter, then a quarter every couple of days, you get the picture. At the end, I would use the zapping as a tool, if I got one I would take a quarter pill. It soon turned into needing one every few days, then it was like a week before I would feel a small zap and before I even realized it, I hadn't taken any in 2 weeks. Totally painless. Took about a month. Please don't go cold turkey. For me, it bordered on dangerous, like when I was driving.
Dera is offline  
#12 of 12 Old 07-17-2009, 11:16 PM - Thread Starter
 
canadianchick's Avatar
 
Join Date: May 2005
Location: Enjoying the early Spring!!! Yeah!
Posts: 3,678
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I did not quit cold turkey.... I did wean over several weeks. I am completely off now and feel great.

Kim, proud CPS mom to Marnie and my 4 legged kids, Jess, Zander, Oliver, Stumpy and Eddie.
canadianchick is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off